Peripheral Arterial Disease (PAD) Expert Forum
Lipitor
About This Forum:

Questions in the Peripheral Arterial Disease forum are answered by Dr. Lee Kirksey, associate professor at The University of Pennsylvania School of Medicine. Topics covered include abdominal aortic aneurysm , amputation, arteriovenous fistula, atherectomy, carotid artery surgery , cholesterol , claudication, deep vein thrombosis (DVT) , endovascular aortic stent graft (EVAR), stent placement , stroke prevention, varicose veins , and venous insufficiency .

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Lipitor

My husband was recently taken off of Lipitor and has been experiencing daily headaches. He's not a headache person.  Is this a common thing when coming off Lipitor?  Also,  I have read that you should stop it gradually.  Is this true?  Thank you
Related Discussions
469720_tn?1388149949
How are you? How long ago was the medication stopped. Why was it stopped and were there any specific instructions given to stop it. How it should be stopped depends on largely why it was stopped. If he was having another side affect of Lipitor, he would certainly not want to be on it any longer than absolutely necessary. Headache is not an uncommon side affect of Lipitor. Other reported side affects include muscle aches, tenderness and weakness. These symptoms are particularly concerning when they accompany fevers. The reported frequency of various side affects are as follows:

Headache -- reported in up to 16.7 percent of people
Muscle pain -- reported in up to 5.6 percent of people
Diarrhea -- reported in up to 5.3 percent of people  
Joint pain -- reported in up to 5.1 percent of people
Unexplained rash -- reported in up to 3.9 percent of people
Stomach pain -- reported in up to 3.8 percent of people

Infections
General feeling of weakness (asthenia)
The flu
Back pain
Allergic reaction
Constipation
Passing gas
Heartburn or indigestion (dyspepsia)
Inflammation of the sinuses (sinusitis)
2 Comments
Blank
Avatar_f_tn
Thanks for the reply.  I think he stopped it over 3 weeks ago, so we thought maybe the headaches were from something else because it's been so long. Could coming off of it still be affecting him this long after stopping?
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank